# SDR CA090122006

- Difficulty date: December 29, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Diamon DA 42
- Aircraft time: 359 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Shaft
- Part number: D6032338232
- Condition: Damaged
- Location: End Of Shaft
- Component: Nlg Tubualr Piv, Diamon, D60323382
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE NLG TUBULAR PIVOT ASSEMBLY SHOWS SIGNS OF FAILURE INDICATED BY THE MISALIGNMENT OF THE GUDGEON (D60-3233-82-31) WITHIN THE TUBULAR PIVOT SHAFT (D60-3233-82-32).  THE MISALIGNMENT ALWAYS OCCURS ON THE LT GUDGEON AND ALWAYS OPENS TOWARD THE AFT DIRECTION WHEN THE GEAR IS DOWN AND LOCKED. FORCES ON THIS POINT ARE INDUCED BY THE NLG SPRING ASSEMBLY AND THE NLG ACTUATOR OVERDRIVING THE DOWN LOCK.  REPEATED FORCES ON THE GUDGEON RESULT IN A BELLING DEFORMATION ON THE TUBULAR PIVOT SHAFT.
